Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 12, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 19, 2022, 1:10 PM CDT for 27 counties in Kansas. It took effect at Mar 20, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2022, 1:10 PM CDT (18:10 UTC)
- In effect from
- Mar 20, 2022, 12:00 PM CDT
- Expired
- Mar 20, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2575 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236 WWUS83 KDDC 191810 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 110 PM CDT Sat Mar 19 2022 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY... KSZ030-031-043>046-061>065-074>080-084>089-200215- /O.UPG.KDDC.FW.A.0008.220320T1700Z-220321T0100Z/ /O.NEW.KDDC.FW.W.0012.220320T1700Z-220321T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton- Stevens-Seward-Meade-Clark-Comanche- 110 PM CDT Sat Mar 19 2022 /1210 PM MDT Sat Mar 19 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061... 062...063...064...065...074...075...076...077...078...079...080... 084...085...086...087...088 AND 089... The National Weather Service in Dodge City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant... Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray... Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards... Fire Weather Zone 080 Kiowa...Fire Weather Zone 084 Morton... Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward... Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark and Fire Weather Zone 089 Comanche. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Timing...Sunday afternoon into early Sunday evening. * Relative Humidity...As low as 10 percent. * Temperatures...In the mid to upper 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ066-081-090-200215- /O.NEW.KDDC.FW.W.0012.220320T1700Z-220321T0100Z/ Stafford-Pratt-Barber- 110 PM CDT Sat Mar 19 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 066...081 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM CDT Sunday. * Affected Area...In Kansas...Fire Weather Zone 066 Stafford... Fire Weather Zone 081 Pratt and Fire Weather Zone 090 Barber. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Timing...Sunday afternoon into early Sunday evening * Relative Humidity...As low as 15 percent. * Temperatures...In the mid to upper 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
434 WWUS83 KDDC 192013 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 313 PM CDT Sat Mar 19 2022 KSZ030-031-043>046-061>066-074>081-084>090-210100- /O.CON.KDDC.FW.W.0012.220320T1700Z-220321T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 313 PM CDT Sat Mar 19 2022 /213 PM MDT Sat Mar 19 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045... 046...061...062...063...064...065...074...075...076...077...078... 079...080...084...085...086...087...088 AND 089... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Timing...Sunday afternoon into early Sunday evening. * Relative Humidity...As low as 10 percent. * Temperatures...In the mid to upper 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
258 WWUS83 KDDC 201055 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 555 AM CDT Sun Mar 20 2022 KSZ030-031-043>046-061>066-074>081-084>090-210100- /O.CON.KDDC.FW.W.0012.220320T1700Z-220321T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 555 AM CDT Sun Mar 20 2022 /455 AM MDT Sun Mar 20 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044... 045...046...061...062...063...064...065...074...075...076...077... 078...079...080...084...085...086...087...088 AND 089... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Timing...Sunday afternoon into early Sunday evening. * Relative Humidity...As low as 10 percent. * Temperatures...In the mid 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
622 WWUS83 KDDC 210114 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 814 PM CDT Sun Mar 20 2022 KSZ030-031-043>046-061>066-074>081-084>090-210215- /O.EXP.KDDC.FW.W.0012.000000T0000Z-220321T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 814 PM CDT Sun Mar 20 2022 /714 PM MDT Sun Mar 20 2022/ ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061... 062...063...064...065...066...074...075...076...077...078...079... 080...081...084...085...086...087...088...089 AND 090... $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 19, 1:00 PM CDT, 10 minutes earlier.
Area forecast discussion, Mar 19, 1:00 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 100 PM CDT Sat Mar 19 2022 ...UPDATE TO FIRE WEATHER... .SHORT TERM...(This evening through Sunday) Issued at 1203 PM CDT Sat Mar 19 2022 WV imagery indicates weak ridging aloft moving eastward through the Intermountain West. Near the surface, a broad area of high pressure is drifting eastward across much of Texas. Ongoing quiet pattern will continue tonight into Sunday as weak ridging aloft moves out of the Colorado Rockies and through the Western High Plains while a much drier air mass in the lower/mid levels remains dominant throughout western Kansas. Milder temperatures are likely tonight as developing southerlies induced by a slowly strengthening lee side trough begin to draw slightly warmer air into the region. Expect lows generally down into the 30s(F) by early Sunday morning with the lower 40s(F) possible in extreme southwest Kansas. Deepening lee side troughing will strengthen low level southerlies Sunday, enhancing warm air advection into western Kansas with H85 temperatures pushing a little above 15C. Look for highs climbing up into the mid/upper 70s(F) with a few locations possibly hitting 80F. .LONG TERM...(Sunday night through Saturday) Issued at 1217 PM CDT Sat Mar 19 2022 Reasonable precip chances return to western Kansas Monday as an amplified upper level trough pushing ashore off the Pacific this weekend shifts farther east into the Colorado Rockies/Desert Southwest early Monday, setting up an increasing difluent southwest flow aloft across the high plains of western Kansas. Meanwhile, prevailing southerlies will continue to draw moisture up into Kansas ahead of an approaching cold front, pushing surface dewpoints well up into the 40s(F) in central Kansas and portions of southwest Kansas. With sufficient lift present combined with forcing associated with the aforementioned front moving into western Kansas by later afternoon, chances for rain development will increase throughout the day. A few isolated thunderstorms may even be possible by mid/late afternoon as model soundings do indicate a minimal amount of instability being introduced, especially farther south closer to the Oklahoma border. A brief transition to snow will be possible in west central Kansas and portions of southwest Kansas late Monday night into early Tuesday as colder air begins to surge southward into the area. Potential snowfall amounts are relatively uncertain due to possible wet ground from previous rainfall and warmer soil temperatures. More seasonally normal temperatures are likely Monday as a much cooler air mass spreads into western Kansas. Also considering increased cloud cover and areas of precip about, look for highs only up into the 50s(F) with temperatures possibly struggling to get out of the 40s(F) farther west. Prevailing northerlies will continue through at least Wednesday reinforcing the cooler air mass across the high plains of western Kansas. This is expected to keep temperatures below normal with highs generally in the 40s(F) both Tuesday and Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1104 AM CDT Sat Mar 19 2022 VFR conditions will prevail in vicinity of all TAF sites through early Sunday morning. Light west-northwest winds will persist through late afternoon as surface high pressure shifts east across Texas, then turn southerly later this evening as lee side troughing slowly develops in eastern Colorado. && .FIRE WEATHER... Issued at 100 PM CDT Sat Mar 19 2022 A deepening lee side trough of low pressure in eastern Colorado will result in increasing south-southwesterly winds across western Kansas by early Sunday afternoon. Combined with low relative humidity, this is expected to produce near-critical to critical fire weather conditions across much of the area Sunday afternoon into early Sunday evening. A Red Flag Warning is likely to be issued as a result. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 35 77 43 / 0 0 0 10 GCK 67 35 75 41 / 0 0 0 10 EHA 66 40 75 40 / 0 0 0 10 LBL 68 37 77 40 / 0 0 0 10 HYS 68 35 78 44 / 0 0 0 10 P28 71 38 77 47 / 0 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Sunday for KSZ030-031-043>046-061>066-074>081-084>090. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...JJohnson FIRE WEATHER...JJohnson
Hazardous weather outlook, Mar 19, 1:57 AM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 157 AM CDT Sat Mar 19 2022 KSZ030-031-043>046-061>066-074>081-084>090-200700- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 157 AM CDT Sat Mar 19 2022 /1257 AM MDT Sat Mar 19 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Sunday afternoon will see elevated to near critical conditions as temperatures push into the 70s with relative humidity values dropping into the 15-25 percent range. Southwest winds will gust up to 20-30 mph through the early evening before relaxing after sunset and into the overnight hours ahead of an approaching cold front for Monday with increasing rain chances. Days 2-7 Hazards ---------------- * Sunday - Fire weather: Elevated risk * Monday - No hazards * Tuesday - No hazards * Wednesday - No hazards * Thursday - No hazards * Friday - No hazards .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:27 AM CDT | Fire Weather Watch | DDC | Clark, Comanche, Edwards, Ellis, Finney, Ford and 18 more | 10 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.